MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 6X15; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 6X15; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0615
Medical Device Problem Codes Positioning Failure (1158); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.(b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The complaint was accompanied by a photo of the complaint device.The photo was reviewed by the product analysis lab and is documented below.[photo analysis]: the photo of the complaint coil was included in the complaint.Based on the photo, the embolic coil component is observed to be outside of the introducer sheath.No damages could be observed on the embolic coil.The introducer appears to be separated from the rest of the device; however, this cannot be conclusively determined based on the photo.No damage was noted on the introducer.A review of manufacturing documentation associated with this lot (30558301) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that when the physician used the 6mm x 15cm orbit galaxy complex fill coil, it ¿partially dropped in the parent artery¿ prompting it to be withdrawn and during the process of withdrawal, the introducer fell off.The issues related to the coil positioning difficulty / coil herniation and the coil introducer becoming separated during use cannot be evaluated based on the photo.A review of the manufacturing record was performed.There is no indication that the reported issues are related to the device manufacturing process.Further investigation will be performed when the device is returned for evaluation and analysis.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that a patient who suffered from anterior communicating artery (acom) aneurysm with the following dimensions: 5.7mm length, 5.5mm width, 3.2mm height underwent an endovascular embolization procedure.The operator first considered embolizing the aneurysm with coil.When the physician used the first coil, a 6mm x 15cm orbit galaxy complex fill (640cf0615 / 30558301), it was reported that the coil was ¿partially dropped in the parent artery¿ prompting the physician to withdraw the coil.During the process of withdrawal, the coil introducer fell off.The coil was replaced.The physician then decided to use stent-assisted coil embolization and the 4.5mm x 22mm no distal tip enterprise® vascular reconstruction device (enc452200 / 6259376) was used, but it became impeded and could not be advanced.Then it was found that the stent prematurely deployed in the y-connector.The stent was removed and a replacement product was used to complete the procedure.There was no report of any patient injury or patient complication.A photo of the complaint device was included in the complaint.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 14-oct-2021.[additional information]: on 14-oct-2021, additional information was provided.The information indicated that the complaint device, 6mm x 15cm orbit galaxy complex fill (640cf0615 / 30558301) is no longer available to be returned.Based on the additional information, the device is no longer available to be returned for analysis.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Updated sections: b.4, g.3, g.6, h.2, h.3, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(6).The purpose of this mdr submission is to include the additional event information received on 24-oct-2021.[additional information]: on 24-oct-2021, additional information was received.The information clarified that the statement ¿it was found that the coil was partially dropped in the parent artery¿ meant that the coil partially fell to the parent artery.No other information could be obtained.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FILL COIL 6X15
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12564354
Report Number3008114965-2021-00469
Device Sequence Number11149777
Product Code KRD
UDI-Device Identifier10886704030331
UDI-Public10886704030331
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number640CF0615
Device Catalogue Number640CF0615
Device Lot Number30558301
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2021
Supplement Date Received by Manufacturer10/14/2021
10/24/2021
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date10/14/2021
10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EU ENT4.5MMD 22MML WNO DSTL TP